[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.161.175.236. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
January 1977

`Moisturizers' and Perioral Dermatitis

Author Affiliations

Augusta, Ga

Arch Dermatol. 1977;113(1):110. doi:10.1001/archderm.1977.01640010112025

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor.—  The cause of perioral dermatitis remains obscure. Some cases appear to be related to fluorinated corticosteroids used to treat other disorders. The conditions of these patients will ordinarily clear with cessation of the corticosteroids and the short-term administration of tetracycline.I believe that the intensive use of "moisturizing creams" is another precipitating factor. In the past year, the conditions of approximately 20 patients with this disease have cleared following discontinuance of moisturizing creams. All but one of the patients were women. On discontinuance of the moisturizers, many patients noticed a period of moderate to severe worsening that was characterized by erythema, small papulopustules, dryness, and peeling of the face. This "rebound" lasted for several weeks to several months, and it was often difficult to get patients through this period. I allow the use of lotion ointment base (Cetaphil) for cleansing the face one time daily and tetracycline

First Page Preview View Large
First page PDF preview
First page PDF preview
×